MAUDE Adverse Event Report: ANGIODYNAMICS ANGIDYNAMICS / MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIDYNAMICS / MINI STICK MAX; VESSEL DILATOR
Catalog Number H965457591
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the guidewire from the reported event is purchased by (b)(5), the supplier, (b)(4), has been notified of the event, provided with the part number / lot number and sent a supplier corrective action report to perform a review of the device history records.The user medwatch form provided by the fda did not include the name of the reporting hospital, or any contact information, therefore is not possible for (b)(4) to attempt to follow-up on sample availability.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not returned to manufacturer.
 
Event or Problem Description
As reported on user medwatch mw5064763 : "during attempted peripheral artery angioplasty of left femoral artery, artery was accessed utilizing the micropuncture technique.It was difficult to place the micropuncture sheath over the guidewire into vessel.The guidewire actually broke with part being retained in the iliac artery.The common femoral artery was re-accessed by gaining entry into the vessel.A 4 french angled glide catheter and a 2mm micro snare kit was used to retrieve the broken wire.There were no complications as a result of this event." the form, as received from the fda, did not have any identifying or contact information regarding the complaint reporter.(b)(4) shipping history for the reported lot number indicates that the lot of product was distributed to more than 20 different hospitals.It is therefore not possible to contact the complaint reporter regarding whether the device sample can be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "guidewire broke/migrated." no adverse trend was identified.Without receiving a device sample for evaluation we are unable to determine the root cause of the fractured guidewire.Angiodynamics' guidewire supplier, neometrics was notified of the event via a supplier corrective action request, and asked to perform a device history records review.Their review found no discrepancies in the records for the reported device lot.Directions for use provided with the ministick max kit include the following: "precautions: do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." (b)(4).Not returned to manufacturer.

Brand Name
ANGIDYNAMICS / MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6053372
Report Number1317056-2016-00159
Device Sequence Number13912812
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
PMA/510(K) Number
K123445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberH965457591
Device Lot Number5061463
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;